Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 37, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 13, 2014, 4:00 PM CDT for 4 counties in Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2014, 4:00 PM CDT (21:00 UTC)
- Expired
- Apr 13, 2014, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Pleasant Hill radar (KEAX), 151 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:14 PM CDT | TSTM WND GST 60 | 4 Nw Iola, KS | |
| Apr 13, 4:19 PM CDT | TSTM WND GST 60 | 9 Ne Iola, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.1
The text
As transmitted, in the capitals the NWS used until 2016.
110
WUUS53 KICT 132100
SVRICT
KSC001-133-205-207-132145-
/O.NEW.KICT.SV.W.0037.140413T2100Z-140413T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN SOUTHEAST KANSAS...
NEOSHO COUNTY IN SOUTHEAST KANSAS...
NORTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS...
EASTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 445 PM CDT
* AT 356 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LE ROY TO ALTOONA AND MOVING EAST AT 40 MPH.
HAZARD...70 MPH WINDS AND PENNY SIZED HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CHANUTE...IOLA...THAYER...HUMBOLDT...GAS...LA HARPE...ERIE...ST.
PAUL...MORAN...CHANUTE AIRPORT...EARLTON...PETROLIA...BASSETT...
IOLA AIRPORT...MILDRED...ELSMORE...STARK AND SAVONBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING 60 TO 70 MPH WINDS
IN WOODSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3748 9563 3804 9563 3804 9508 3803 9507
3748 9508
TIME...MOT...LOC 2059Z 261DEG 42KT 3807 9556 3757 9556
HAIL...0.75IN
WIND...70MPH
$$
ES2 follow-up statements
292
WWUS53 KICT 132119
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT SUN APR 13 2014
KSC001-133-205-207-132145-
/O.CON.KICT.SV.W.0037.000000T0000Z-140413T2145Z/
NEOSHO KS-ALLEN KS-WILSON KS-WOODSON KS-
419 PM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOODSON...NORTHEASTERN WILSON...ALLEN AND NEOSHO COUNTIES UNTIL 445
PM CDT...
AT 415 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLONY TO 6 MILES EAST OF HUMBOLDT TO 5 MILES NORTH OF
THAYER AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WINDS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LA HARPE...MORAN...ERIE...ST. PAUL...MILDRED...ELSMORE...SAVONBURG
AND STARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS ALLEN AND NEOSHO COUNTIES. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3748 9563 3804 9563 3804 9508 3803 9507
3748 9508
TIME...MOT...LOC 2118Z 261DEG 42KT 3806 9534 3781 9529
3757 9544
HAIL...<.75IN
WIND...70MPH
$$
ES123
WWUS53 KICT 132140
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT SUN APR 13 2014
KSC001-133-205-207-132150-
/O.EXP.KICT.SV.W.0037.000000T0000Z-140413T2145Z/
NEOSHO KS-ALLEN KS-WILSON KS-WOODSON KS-
440 PM CDT SUN APR 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODSON...NORTHEASTERN
WILSON...ALLEN AND NEOSHO COUNTIES WILL EXPIRE AT 445 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH...NUMBER 73...REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 3748 9563 3804 9563 3804 9508 3803 9507
3748 9508
TIME...MOT...LOC 2140Z 261DEG 42KT 3810 9502 3785 9497
3761 9512
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:40 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Apr 13, 12:40 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1240 PM CDT SUN APR 13 2014 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 347 AM CDT SUN APR 13 2014 THE MAIN STORM SYSTEM IS STILL SITTING OFF OVER THE FOUR CORNER REGION WITH AN ARM OF THE PV ANOMALY EXTENDING ACROSS KANSAS. THIS ARM HELPED TO FIRE THE ACTIVITY ON THE FRONT SATURDAY EVENING. MOISTURE TRANSPORT THIS MORNING IN AN ABUNDANTLY RICH AIRMASS HAS CAUSED THUNDERSTORMS TO DEVELOP OVER SOUTHEAST KANSAS. THE FRONT BISECTS THE FORECAST AREA FROM SALINA SOUTHWEST TO SOUTH OF GREAT BEND. THIS FRONT WILL BE THE FOCUS FOR WEATHER TODAY. BILLINGS WRIGHT && .UPDATE... ISSUED AT 1127 AM CDT SUN APR 13 2014 STILL LOOKING LIKE SCATTERED STRONG/SEVERE STORMS ARE A GOOD BET THIS AFTERNOON...MAINLY AS EARLY AS 1-2PM...GENERALLY ALONG/EAST OF A LINE EXTENDING FROM WELLINGTON TO WICHITA TO HILLSBORO...AS A STRONG COLD FRONT BLASTS SOUTHEAST. CURRENT CLOUDS ARE INHIBITING STRONG SURFACE HEATING AND ASSOCIATED SFC-BASED INSTABILITY...BUT STEEP MID-LEVEL LAPSE RATES AND SOME HEATING WILL LIKELY CONTRIBUTE UP TO 2000 J/KG OF MLCAPE BY PEAK HEATING AHEAD OF THE FRONT. CLOCKWISE TURNING HODOGRAPHS SUGGESTS UPDRAFT ROTATION IS LIKELY...ESPECIALLY AT THE ONSET OF CONVECTIVE INITIATION. THIS WILL SUPPORT LARGE HAIL (GOLFBALL-TENNIS BALL SIZE)...ALTHOUGH LACK OF STRONG MID-LEVEL FLOW AND ASSOCIATED 700-500MB SHEAR SHOULD PREVENT GIANT HAIL FROM OCCURRING. ACTIVITY SHOULD TEND TO GO LINEAR FAIRLY QUICKLY GIVEN STRONG FRONTAL FORCING...DEEP LAYER SHEAR LARGELY ORIENTED PARALLEL TO BOUNDARY...AND FLOW ALOFT TENDING TO BACK WITH HEIGHT. ONCE CONVECTION GOES LINEAR...HAIL SIZE WILL TEND TO DECREASE...WITH QUARTER-GOLFBALL SIZE HAIL AND 60-70 MPH WINDS POSSIBLE. THINKING ALL ACTIVITY WILL EXIT SOUTHEAST KS BETWEEN 7-9 PM. FURTHERMORE...CANNOT RULE OUT AN ISOLATED TORNADO...ESPECIALLY INITIALLY THIS AFTERNOON...BUT TORNADO THREAT SHOULD DECREASE ONCE ACTIVITY BEGINS TO MERGE AND GO LINEAR. ADK && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 347 AM CDT SUN APR 13 2014 THIS PERIOD REMAINS VERY ACTIVE WITH A VARIETY OF WEATHER TYPES TO BRING HAZARDOUS WEATHER TO THE AREA. WILL BREAK THIS SECTION UP BASED ON TYPE OF HAZARDOUS WEATHER VS. A NARRATIVE. SEVERE WEATHER POTENTIAL: THE SEVERE WEATHER THREAT HAS BEEN WELL FORECASTED THE PAST FEW DAYS AND LITTLE HAS CHANGED REGARDING THE MAIN CONCERN. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT AS IT ADVANCES SOUTHEASTWARD ACROSS THE AREA THIS AFTERNOON. THE LATEST 5Z HRRR SHOWS THUNDERSTORMS UNZIPPING ALONG THE FRONT AROUND 18-20Z JUST EAST OF WICHITA...ALONG THE KANSAS TURNPIKE. THINK AREAS ALONG AND EAST OF WICHITA WILL HAVE THE BEST CHANCE FOR THUNDERSTORMS IN AN UNSTABLE ATMOSPHERE. TEMPERATURES WILL SOAR THIS AFTERNOON AND WITH 60+ DEWPOINTS...CAPES WILL BE BETWEEN 1500-2500 J/KG. THE CAPE COMBINED WITH ADEQUATE BULK SHEAR WILL FOSTER SEVERE STORM GROWTH WITH LARGE DAMAGING HAIL THE PRIMARY THREAT. HAIL GREATER THAN THE SIZE OF GOLF BALLS AND UP TO BASEBALLS WILL BE POSSIBLE. WIND POTENTIAL: STRONG GUSTY NORTH WINDS WILL ACCOMPANY THE COLD FRONT THIS AFTERNOON. A TIGHT PRESSURE GRADIENT WILL HELP WINDS EXCEED 30 MPH WITH GUSTS UP TO 40-45 MPH. A WIND ADVISORY WAS INHERITED AND WE EXPANDED IT FURTHER EAST AND SOUTH TO COINCIDE WITH GREATEST PERCEIVED THREAT. ALSO EXTENDED THE WIND ADVISORY IN TIME TO 02Z AS THE PRESSURE GRADIENT WILL NOT LET UP UNTIL CLOSE TO MORNING. CONFIDENCE ON STRONGER WINDS PERSISTING PAST 02Z IS NOT HIGH...BUT IF THEY DO COULD SEE ADVISORY EXTENDED IN TIME. SNOW POTENTIAL: THE GUIDANCE CONTINUES TO BE TREND COLDER WITH THE AIRMASS THAT IS FOLLOWING TODAY'S COLD FRONT. THE VERTICAL COLUMN COOLS ENOUGH SUCH THAT SNOW IS GOING TO BE POSSIBLE WITH SOME LIGHT ACCUMULATIONS POSSIBLE. SOUNDINGS SHOW A PROFILE COMPLETELY BELOW ZERO FOR MUCH OF THE FORECAST AREA AS THE COLDER AIR PUSHES SOUTHEAST...THUS SNOW WILL DEVELOP DURING THE OVERNIGHT HOURS AND TRANSITION SOUTHEASTWARD. THE LATEST NAM SHOWS ACCUMULATIONS OF UPWARDS OF 2-3 INCHES...BUT CONFIDENCE ON THOSE AMOUNTS OCCURRING IS LOW. DO THINK THERE COULD BE SOME ACCUMULATIONS IN CENTRAL KANSAS...MAINLY ON GRASSY SURFACES...BUT ALSO ON THE ROADWAYS IF THE RATE IS HIGH ENOUGH. HOWEVER...ANY ACCUMULATION THAT DOES OCCUR WILL NOT LAST VERY LONG...AS WARM SURFACE TEMPERATURES WILL CAUSE IT TO MELT QUICKLY. FREEZE POTENTIAL: THE COLD AIR WILL MOVE INTO THE REGION TONIGHT...AND DOMINATE MONDAY NIGHT/TUESDAY MORNING. HAVE ISSUED A FREEZE WATCH FOR CENTRAL KANSAS FOR TONIGHT/MONDAY MORNING FOR TEMPERATURES THAT WILL DROP BELOW 30 DEGREES. DESPITE THE STRONGER WINDS...COLD TEMPS WILL BE A CONCERN FOR SENSITIVE VEGETATION. CONFIDENCE IN THIS IS MEDIUM AND WENT THE WATCH ROUTE TO ALLOW LATER SHIFTS TO ADJUST IF NEEDED. THE BIGGEST CONCERN...HOWEVER...IS FOR MONDAY NIGHT/TUESDAY MORNING AS WIDESPREAD TEMPS BETWEEN 20-25 DEGREES ARE EXPECTED. HAVE A FREEZE WATCH FOR THE WHOLE AREA AND CONFIDENCE IS VERY HIGH THAT THIS WILL OCCUR. TAKE PRECAUTIONS TO COVER ANY SENSITIVE VEGETATION. TEMPERATURES: TEMPERATURES WILL BE HIGH TODAY AHEAD OF THE FRONT WITH A NON- DIURNAL CURVE. HOWEVER...THE COLD AIRMASS...CLOUDS AND PRECIPITATION POSSIBILITIES WILL KEEP TEMPS COLD ON MONDAY. CURRENTLY THINK HIGHS WILL STRUGGLE TO GET OUT OF THE 40S AND MAY STRUGGLE TO GET OUT OF THE LOW 40S. IF THIS HAPPENS...RECORD COOL HIGHS MAY BE BROKEN FOR MONDAY...SEE CLIMATE SECTION FOR MORE INFORMATION. BILLINGS WRIGHT .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 347 AM CDT SUN APR 13 2014 ZONAL FLOW WILL QUICKLY RETURN TO THE UPPER AIR PATTERN...WITH BREEZY SOUTH WINDS ACROSS EASTERN KANSAS ON WEDNESDAY. THE NEXT UPPER DISTURBANCE WILL APPROACH FOR THURSDAY DRAGGING A FRONT INTO THE AREA. THIS WILL BE THE NEXT CHANCE FOR PRECIPITATION AND ANOTHER COOLER AIRMASS. HAVE DROPPED MAX TEMPS FOR THURSDAY. LITTLE IN THE WAY OF INSTABILITY...SO THINK THE PRECIPITATION WILL MAINLY BE IN THE FORM OF RAIN. THIS SYSTEM WILL EXIT ON FRIDAY...AND TEMPS WILL WARM INTO THE WEEKEND TO NEAR NORMAL. BILLINGS WRIGHT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1239 PM CDT SUN APR 13 2014 ANTICIPATE NUMEROUS SHOWERS/THUNDERSTORMS GENERALLY EAST OF I-135 THIS AFTERNOON...AS A STRONG COLD FRONT BLASTS SOUTHEAST ACROSS THE REGION. STRONGEST ACTIVITY WILL BE CAPABLE OF LARGE HAIL AND STRONG/SEVERE ERRATIC WINDS. FRONT AND ASSOCIATED THUNDERSTORMS SHOULD EXIT SOUTHEAST KS AROUND 00Z. IN WAKE OF THE FRONT...VERY STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST...ALONG WITH HIGH IFR TO LOW MVFR CIGS. AS MAIN UPPER SYSTEM PULLS OUT OVERNIGHT...SHOULD EVEN SEE AREAS OF LIGHT SNOW DEVELOP FROM WEST TO EAST LATER TONIGHT INTO MONDAY MORNING...WITH LIGHT ACCUMULATIONS POSSIBLE ACROSS A GOOD CHUNK OF THE AREA. ADK && .FIRE WEATHER... ISSUED AT 347 AM CDT SUN APR 13 2014 GRASSLAND FIRE DANGER IS VERY HIGH THIS AFTERNOON AND MONDAY AFTERNOON ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MOST CONCERNING PERIOD IS THAT BEFORE THUNDERSTORMS DEVELOP. AFTER THAT TIME...THE FIRE DANGER WILL DIMINISH. THE DRY AIR AIRMASS WILL CAUSE EXTREME FIRE DANGER TO BE A CONCERN TUESDAY AND WEDNESDAY WITH BREEZY SOUTH WINDS AND CURED FUELS. BILLINGS WRIGHT && .CLIMATE... ISSUED AT 347 AM CDT SUN APR 13 2014 RECORD COOL HIGHS ARE POSSIBLE ON MONDAY APRIL 14TH, 2014 COOLEST HIGH RECORDS WICHITA....45 DEGREES IN 1928 CHANUTE....47 DEGREES IN 1983 RUSSELL....44 DEGREES IN 1993 SALINA.....44 DEGREES IN 1993 BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 80 34 43 24 / 40 40 50 0 HUTCHINSON 71 31 44 24 / 40 60 30 0 NEWTON 77 31 42 24 / 40 40 40 0 ELDORADO 78 33 42 25 / 60 40 50 0 WINFIELD-KWLD 82 36 44 25 / 60 40 40 0 RUSSELL 55 29 46 23 / 60 60 10 0 GREAT BEND 56 28 46 22 / 60 60 20 0 SALINA 66 31 46 23 / 50 60 20 0 MCPHERSON 70 30 44 24 / 50 60 20 0 COFFEYVILLE 79 38 45 26 / 80 50 50 0 CHANUTE 78 36 44 24 / 80 40 50 0 IOLA 75 36 43 24 / 80 40 50 0 PARSONS-KPPF 79 37 45 24 / 80 50 50 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047>052- 067-068-082-083-091-092. FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR KSZ032- 033-047>051. &&
Hazardous weather outlook, Apr 13, 1:15 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 115 PM CDT SUN APR 13 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-141815- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 115 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...GENERALLY EAST OF INTERSTATE 135. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO ABOUT GOLFBALL SIZE...AND 60 TO 70 MPH WINDS. STRONG NORTHERLY WINDS WILL SPREAD SOUTH IN WAKE OF THE COLD FRONT. PLEASE SEE THE LATEST WIND ADVISORY FOR MORE DETAILS. VERY HIGH GRASSLAND FIRE DANGER IS LIKELY TODAY AHEAD OF THE FRONT...BUT THIS THREAT WILL SUBSIDE ONCE THE RAIN AND THUNDERSTORMS BEGIN...AND ALSO IN THE COLD AIR BEHIND THE FRONT. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT GENERALLY ALONG AND NORTH OF HIGHWAY 50...MAINLY ON GRASSY SURFACES. NEAR TO BELOW FREEZING TEMPERATURES ARE LIKELY OVERNIGHT OVER CENTRAL KANSAS...POSSIBLY THREATENING YOUNG OR SENSITIVE VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW WILL BE POSSIBLE EARLY MONDAY OVER PORTIONS OF SOUTH CENTRAL KANSAS BEFORE DAYTIME TEMPERATURES RISE. LIGHT ACCUMULATIONS ARE POSSIBLE ON GRASSY SURFACES. COLD AIR WILL PERSIST INTO TUESDAY...WITH TEMPERATURES EXPECTED TO DROP INTO THE LOW TO MID 20S MONDAY NIGHT THREATENING SENSITIVE VEGETATION. PLEASE SEE THE LATEST FREEZE WATCH FOR MORE INFORMATION. THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ON MONDAY...WITH VERY HIGH TO EXTREME ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 13, 3:15 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL NORTHEAST WICHITA 37.75N 97.22W
04/13/2014 E1.25 INCH SEDGWICK KS PUBLIC
DELAYED REPORT. QUARTER TO HALF DOLLAR SIZE HAIL. RELAYED
VIA TWITTER.
&&
ADKLocal storm report, Apr 13, 3:17 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
317 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 3 SE ARKANSAS CITY 37.04N 97.00W
04/13/2014 E0.88 INCH COWLEY KS EMERGENCY MNGR
&&
CDJLocal storm report, Apr 13, 3:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST MADISON 38.13N 96.14W
04/13/2014 E60 MPH GREENWOOD KS TRAINED SPOTTER
&&
CDJLocal storm report, Apr 13, 3:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
329 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 1 S CLIMAX 37.70N 96.22W
04/13/2014 E1.00 INCH GREENWOOD KS EMERGENCY MNGR
&&
CDJLocal storm report, Apr 13, 3:44 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 2 E TORONTO 37.80N 95.91W
04/13/2014 E60 MPH WOODSON KS TRAINED SPOTTER
&&
CDJLocal storm report, Apr 13, 3:53 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
353 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST YATES CENTER 37.87N 95.74W
04/13/2014 E70 MPH WOODSON KS LAW ENFORCEMENT
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice | 47 min |
| Apr 13, 3:30 AM CDT | Special Weather Statement | ICT | Neosho | 30 min |
| Apr 13, 4:17 AM CDT | Freeze Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 12 hr |
| Apr 13, 4:17 AM CDT | Freeze Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 12 hr |
| Apr 13, 11:34 AM CDT | Special Weather Statement | ICT | Woodson | 26 min |
| Apr 13, 12:01 PM CDT | Special Weather Statement | ICT | Marion | 44 min |
| Apr 13, 12:54 PM CDT | Special Weather Statement | ICT | Harvey | 36 min |
| Apr 13, 12:58 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 47 min |
| Apr 13, 1:22 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 38 min |
| Apr 13, 1:34 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 41 min |
| Apr 13, 2:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Apr 13, 2:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 48 min |
| Apr 13, 2:49 PM CDT | Special Weather Statement | ICT | Greenwood | 26 min |
| Apr 13, 2:56 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 64 min |
| Apr 13, 3:02 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood, Woodson | 58 min |
| Apr 13, 3:13 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 47 min |
| Apr 13, 3:17 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 43 min |
| Apr 13, 4:14 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery | 61 min |
| Apr 13, 4:38 PM CDT | Freeze Warning | ICT | Barton, Butler, Chase, Cowley, Elk, Ellsworth and 14 more | 16 hr |
| Apr 13, 4:38 PM CDT | Freeze Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 40 hr |
| Apr 13, 4:56 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho, Wilson | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.